Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Feeling tired, constipated and leg pain. Have elevate alp and ggt level. Hepatitis or liver tumor?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi Dr. I got my results today and my ALP is 114 and GGT is 148. I read it could be related to a number of things to make it more confusing. It could be hepatitis or liver tumor etc not necessarily alcohol. I only drink beer twice a year or only summer and occasional cask wine with lemonade. I exercise but eat alot of sugary foods, very constipated, dont drink much water. I fainted after the blood test 2wks ago and fainted slightly again the other day in my kitchen, although with a heatwave in melbourne for a mth has made me rather weak and very tired. I work full time and keep busy. Past 6 mths i experienced daily pain in both legs when i get out of bed and up from a couch and i also have a pain on my low left back above thigh below kidneys (i think). I tend to feel nauseas at thought of sugar but my results were ok. My 82 year old father is dying from failed kidneys and dialysis is not working for him anymore. Im 51 and feel rather healthy but now concerned. This morning my doctor said repeat blood test in 2-3 mths time. What do i do from here please? Cheers XXXXXXX
Posted Thu, 4 Apr 2013 in Cancer
Answered by Dr. Robert Galamaga 38 minutes later
Hello and thank you for sending your question.

Your question is a very good one and I work on providing you with some information and recommendations.

You do have elevation of two of the liver enzymes which we often follow in checking routine blood tests. There are many many possible causes of this. I would hesitate to assume that it could be some type of cancer and I would more likely consider more common potential causes such as medication. In addition if there is a small Stone within the gallbladder which causes Impairment of flow of bile this can sometimes elevate liver enzymes as well.

A viral infection can also potentially cause elevation of liver enzymes. There are many different types of viruses which could cause this Including hepatitis virus.

Obesity can also cause an elevation of liver enzymes and changes within the liver including accumulation of fat. I'm not sure what your current weight is but I just want to provide you with this information for consideration.

I do not see any medications listed in your profile which would cause issues with liver enzymes. You should also be aware that anything that has Tylenol as a component may also affect liver enzymes.

I agree with checking the blood test again in two or three months. If the enzymes remain elevated additional testing might be reasonable including an ultrasound of the liver as well as testing for hepatitis virus.

At this time I would not worry too much about this. I would continue to lead an active lifestyle and continue a healthy diet and exercise regimen.

If you have any additional concerns regarding this matter I would be happy to discuss those with you.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Feeling tired, constipated and leg pain. Have elevate alp and ggt level. Hepatitis or liver tumor? 1 hour later
Thanks Dr for your prompt reply. If i do have any stone/s, would i be feeling any pain in lower left back or anywhere. Also 6 mths ago i had my Medina IUD removed after 5 years and i am currently have hot flushes due to beginning of menopause. I had a pelvic ultrasound 1 mth ago showing an 7mm thickness which concerned my gyno. She said if i dont have a bleed in the next 6 mths i would need a curette. Somehow i havent had a bleed at all since removal. In the last 2mths i also took 2 tablets of Swisse Liver Detox for 2 weeks together with Swisse Magnesium and stopped taking them 1wk before my blood and urine tests. I dont take any medication at all or drink.
I cant explain the extreme pain in my legs from my low back though and thinking if anything in my liver is pressing up against a nerve or something silly like that. Hate to think the worse.
Answered by Dr. Robert Galamaga 18 hours later
Hello again.

I don't think your liver is causing the issue thatyou have been experiencing with your legs. This is most likely something entirely different. It may be some type of musculoskeletal issue such as arthritis or some type of inflammation of the joints.

I would agree with repeating the ultrasound if you don't have a bleed. Perhaps a biopsy might be needed but I don't think this is anything worrisome as well.

I would encourage you to continue to follow up with your doctor as scheduled.

Thanks again for sending your question. Please let us know if you have any additional concerns.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Feeling tired, constipated and leg pain. Have elevate alp and ggt level. Hepatitis or liver tumor? 17 hours later
Hi again. You mention inflamation of the joints is a different problem but when i
googled to search hepatitis symptoms it said inflamation in muscle and joints. I need
to know if my joints/muscle pain is related to hepatitis or not. I still dont know if it
Is hepatitis or what. Funny thing is i read hepatitis is caused by anul sex or other
disgusting acts which i dont do. I hardly have sex actually and not very active for a while
Becsuse of marriage problems and depression. Sex has been last on my mind for past
few years. Can u get hepatitis from cleaning up puppy poo. Im confused because
im a very fussy person with hygiene and always wash hands etc.
Answered by Dr. Robert Galamaga 3 hours later
Hello again.

From the laboratory results you have sent you do not have hepatitis. In order to be 100% sure you could have your doctor check for hepatitis B or hepatitis C. I don't think you have hepatitis but if you would like this for your own reassurance it would be reasonable to check. You cannot get hepatitis from cleaning up dog feces.

Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor